MAUDE Adverse Event Report: ETHICON INC. PDS; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z451G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: for now i can only answer the below.I have reached out to the contact for answers to the remaining questions.- please provide the source or name of person providing answers to follow-up questions: (b)(6) (please refer to the attached email).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- could you please provide the lot number? how many devices demonstrated the alleged deficiency? - did the event occur during one or multiple patient procedures? - what is the total number of procedures? - have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? - if this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? - please provide the source or name of person providing answers to follow-up questions: the manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2026 and suture was used.During the procedure, it was reported by sales rep that account had multiple incidents where the needles were falling off of the monocryl 2-0 and 4-0 and pds they ordering.This happened with various lot number over a period of about a year.They were unable to record the lot numbers of the affected products at the time.No patient consequence has been reported.Device availability is unknown.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Catalog, d 4.Primary udi number, g 1.Manufacturing site name additional information: d 1.Brand name, d 4.Lot, d 4.Expiration date, g 1.Manufacturer site addr.Street line 1, g 1.Manufacturer site city, g 1.Manufacturer site country code, g 1.Manufacturer site postal code, h 4.Device manufacture date additional information was requested, and the following was obtained: 2-0 monocryl 3-0 monocryl 103tgm 9-30-29 4-0 monocryl 106zqo 2-28-30 4-0 monocryl 100ugj 4-30-29 x 2 4-0 monocryl 1018hj 4-30-29 x 3 needles fall off and suture is really brittle.2-0 pds z451 109skl 3-30-26 needle fell off.Thank you for everything.O pds z 340 1037gt 8-31-29 needle was loose in the package.These dozen is all of them that have been bad.I¿ve been collecting packages for a bit and still have them if you need them.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 5/19/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: e1.Additional information was requested; the following was obtained: the customer does have some of the affected products that they can ship back.If you provide a shipping label to me i will send it on to the customer so that they can return the product.

Brand Name
PDS
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24703040
Report Number2210968-2026-03160
Device Sequence Number10109115
Product Code NEW
UDI-Device Identifier10705031218697
UDI-Public(01)10705031218697(17)300630(10)109SKL
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ451G
Device Lot Number109SKL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/30/2026
05/11/2026
06/25/2026
07/02/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date05/11/2026
05/19/2026
07/01/2026
07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown